Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Diagnosed with antral gastritis and hernia hiatus. Having abdominal pain. Taking lexapro

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
diag with antral gastritis and hernia hiatus stress meds have not seem to of helped still having tummy issues 8 wkss cant eat tummy spasms and burns badly gastro doc put me on lexapro thinks i have non ulcer dsphasia
Posted Sat, 30 Mar 2013 in Digestion and Bowels
 
 
Answered by Dr. Mayank Bhargava 1 hour later
Hi XXXXXXX ,
Welcome to XXXXXXX forum.

Have you undergone urea breathe test for Helicobacter pylori bacteria?

Helicobacter Pylori bacteria is responsible for causing peptic ulcer disease which may be in form of antral gastritis, nodular gastritis, erosive antritis, gastric or duodenal ulcer and adenocarcinoma.

With the available described symptoms, there appears to be possibility of H. pylori induced gastritis or functional dyspepsia (or non ulcer dyspepsia).

You should again consult with your treating doctor/ XXXXXXX medicine specialist/ gastroenterologist and should go for urea breathe test.
If this test is found to be positive then you have to take complete eradication therapy for H. Pylori.

If urea breathe test is found to be negative then you should take anxiolytic along with antispasmodics.
Tricyclic antidepressants like Amitrptiline and nortrptiline are effective in functional dyspepsia.
You should also take combination of chlordiazepoxide, clidinium bromide and dicylcomine on written prescription.

You can ask direct query on this URL: http://bit.ly/Dr-Mayank-Bhargava

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with antral gastritis and hernia hiatus. Having abdominal pain. Taking lexapro 24 minutes later
thanks for that scope was performed there was no phlori, at that time ive being searching the net i know not a good thing to do cause i get so bloated and am constipated loosing weight badly of course not eating much have nausea i am scared if i havd a digestive problem my gastro doctor did not suggest it would be that its what i have seing on the net scares me to death. thank you.when i try to eat i feel sick.
 
 
Answered by Dr. Mayank Bhargava 8 minutes later
Hi,
You should take proton pump inhibitors along with prokinetics.
You should also take above mentioned medicines.
There could also be possibility of acute gastroenteritis.
Abdominal infection not only causes watery diarrhea but may also cause constipation or frequent urge to use washroom.
You should also take complete antibiotic course for coming 3-5 days.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with antral gastritis and hernia hiatus. Having abdominal pain. Taking lexapro 1 hour later
thanks again for your answers if it is non ulcer dsphysia why ime so bloated tummy spasms sml amount of food fills me quickly ime full makes it hard to eat its ongoing I am starting to think is there something wrong worrying taken over, many thanks plse let me know. bloating upper gastric gets so bad like carrying XXXXXXX inside my stomah once again THANK YOU.
 
 
Answered by Dr. Mayank Bhargava 4 hours later
Hi,
There appears to be possibility of decreased gastrointestinal motility probably due to age (as you have already undergone all investigations).
You should take proton pump inhibitors along with prokinetics.
You should take small amount frequent meals to avoid bloating.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor